Tennessee, 2021

Winter Storm in Tennessee, February 17 to 18, 2021

February 17 to 18, 2021 · NWS OHX · 36 events in 36 counties and zones

After a major winter storm brought significant freezing rain, sleet, and snow to Middle Tennessee earlier in the week, another winter storm from Wednesday February 17 into Thursday February 18, 2021, brought the most widespread, heavy snowfall Middle Tennessee had seen in 5 years. The majority of the snow fell during the afternoon and evening hours on February 17, but another wave of light snow…

Where it happened

Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

After a major winter storm brought significant freezing rain, sleet, and snow to Middle Tennessee earlier in the week, another winter storm from Wednesday February 17 into Thursday February 18, 2021, brought the most widespread, heavy snowfall Middle Tennessee had seen in 5 years. The majority of the snow fell during the afternoon and evening hours on February 17, but another wave of light snow occurred during the late morning and afternoon on February 18. Snowfall totals ranged from 2 to 6 inches across Middle Tennessee, with the heaviest amounts across Wayne, Lawrence, and Giles Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 17, 2:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 17, 2:41 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
241 PM CST Wed Feb 17 2021

.DISCUSSION...

Snow showers have been slowly working their way into the southwest
zones this afternoon ahead of the upper Plains trough. Radar
indicating that melting layer is around 1500-2000 ft, which is a
little lower than model soundings suggest. CAMs and even some of
the long term models continue to highlight the southwest to
northeast orientation of the heavier snow axis, especially the far
southwest/south through southern Rutherford to DeKalb Counties.
NAM/GFS and even the HRRR have hinted at strong omega values in
that region co-located with the dendritic growth zone, and with
deep moisture in that layer as well, heavy snow rates will be
possible. Q vector convergence as well as strong jet support aloft
further increases the potential for heavy snow rates over that
area also. Current forecast has around 4 to 5 inches in that
area, but should snow continue longer without freezing rain/sleet
mixing in through the evening, snowfall rates of 1 inch per hour
or greater and locally higher snowfall totals will be possible.
Similar to the previous event, freezing rain and sleet will rob
moisture from the snow totals, especially sleet, so if any sleet
and freezing rain occur with snow from 00Z-06Z, snow totals will
drop in those areas that see a mix. However, current forecast
shows the majority of the area seeing all snow this evening, with
exception to the southern Plateau where temps may climb just above
freezing around or just before midnight.

After 06Z, the upper trough axis will be approaching the MS River,
and models start bringing in a dry slot from the southwest. Its
at this point that soundings start showing some drier layers
aloft, and freezing rain may mix in with the last bit of heavy
snow as it moves off to the northeast. Moisture drops off quite a
bit at this point as well, so by sunrise Thursday, we may be
looking at freezing drizzle and light snow as the primary precip
types through the morning. Models keep QPF amounts low during the
day Thursday, and as long as the first part of the event remains
mostly snow, ice accum amounts should stay around or less than a
tenth of an inch area wide. The Winter Storm Warning does go
through 6 pm Thursday, but should the system move out faster and
the freezing drizzle/snow doesnt amount to too much during the day
Thursday, the warning may be cancelled early. Since temperatures
look to linger near freezing and another complicated low level
forecast amplifies difficulty, any additional mixing of precip
with the snow will cut into snowfall totals. Most of the snowfall
for this event will be from the late afternoon through early
morning hours just after midnight, so if any mixing occurs during
that time, snow amounts will be lowered.

Friday will be cold, but dry, and the sun may show itself by the
afternoon. Ridging will build in by Sunday, so temps will be on
the rise for the remainder of the forecast. Quick shot at rain and
a rain snow mix will move in Sunday night, but right now doesnt
look to have any impacts. Monday and Tuesday will be dry with
highs getting into the 50s for some Monday and even mid to upper
50s Tuesday and Wednesday.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions initially, but that will not last. A winter storm
is moving in. Conditions will deteriorate rapidly with IFR
upcoming by 22Z-02Z.At that time, snow will move into the BNA MQY
and CKV areas, The amounts will be a little lighter at CKV, but
still IFR. For CSV...more of a snow and rain mix is expected. The
heaviest precip will fall between roughly 00Z and 04Z. But...light
to moderate precip will continue through much of the taf period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      28  34  19  32  14 /  90  50  10   0   0
Clarksville    24  31  15  29  10 /  90  50  10   0   0
Crossville     30  38  21  32  14 / 100  50  20  10   0
Columbia       27  34  18  32  12 /  90  50  10   0   0
Lawrenceburg   27  34  18  33  13 /  90  40  10   0   0
Waverly        26  34  18  34  13 /  90  40  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 6 PM this evening to 6 PM CST Thursday
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Feb 17, 2:54 PM CST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
254 PM CST Wed Feb 17 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-182100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
254 PM CST Wed Feb 17 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A Winter Storm Warning is in effect starting at 3 pm for the western
half of the mid state and at 6 pm for the eastern half of the mid
state through 6 pm Thursday. Expect snow and sleet to develop during
the afternoon and last through the night. Traveling conditions will
become even more challenging owing to ice and snow that remains on
the ground from the last event.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The Winter Storm Warning will continue on Thursday as snow and sleet
continues for much of the day. Total accumulations of 2 to 5 inches
can be expected in most places. In addition, light accumulations of
freezing rain are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

36 winter storm. Local standard time, as filed.

Winter Storm, Stewart

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Stewart forecast zone
Reported by
Emergency Manager
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Snow totals up to 2 inches were reported across the county.

Winter Storm, Montgomery

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Clarksville 3.4 NNW measured 3.8 inches of snow, CoCoRaHS station Clarksville 13.6 SSE measured 3.3 inches of snow, and CoCoRaHS station Clarksville 8.5 S measured 3.0 inches of snow.

Winter Storm, Robertson

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Robertson forecast zone
Reported by
CoCoRaHS
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Cedar Hill 2.6 N measured 3.5 inches of snow, and CoCoRaHS station Springfield 1.8 WSW measured 3.0 inches of snow.

Winter Storm, Sumner

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Sumner forecast zone
Reported by
CoCoRaHS
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Snow totals up to 4.5 inches were reported across the county. CoCoRaHS station Westmoreland 5.4 NNE measured 4.2 inches of snow, CoCoRaHS station Bethpage 4.5 NW measured 4.0 inches of snow, and CoCoRaHS station Hendersonville 2.9 NE measured 2.8 inches of snow.

Winter Storm, Macon

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Macon forecast zone
Reported by
Social Media
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. The public reported 4 inches of snow in Lafayette, and Twitter reports indicated 3.5 inches of snow fell in Siloam.

Winter Storm, Clay

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Clay forecast zone
Reported by
CoCoRaHS
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Celina 0.3 NNE measured 3.7 inches of snow, and CoCoRaHS station Red Boiling Springs 6.7 NNE measured 3.5 inches of snow.

Winter Storm, Pickett

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Pickett forecast zone
Reported by
CoCoRaHS
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Snow totals up to around 3 inches were reported across the county. CoCoRaHS station Byrdstown 2.8 SSW measured 3.1 inches of snow. Social media reports indicated 2.5 inches of snow fell in Byrdstown.

Winter Storm, Houston

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Houston forecast zone
Reported by
CoCoRaHS
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Erin 5.4 ESE measured 4.0 inches of snow.

Winter Storm, Dickson

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Dickson forecast zone
Reported by
CoCoRaHS
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Snow totals up to 4.5 inches were reported across the county. CoCoRaHS station Vanleer 2.8 SE measured 4.5 inches of snow, CoCoRaHS station Dickson 12.7 NW measured 4.0 inches of snow, and CoCoRaHS station Dickson 6.3 WSW measured 3.0 inches of snow.

Winter Storm, Cheatham

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Cheatham forecast zone
Reported by
CoCoRaHS
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Snow totals up to 3.5 inches were reported across the county. CoCoRaHS station Kingston Springs 2.8 WNW measured 3.1 inches of snow. Social media reports indicated 3 inches of snow fell in Ashland City.

Winter Storm, Davidson

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Davidson forecast zone
Property damage
$25,000
Reported by
CoCoRaHS
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Snow totals up to 3.5 inches were reported across the county. CoCoRaHS station Antioch 4.3 ENE measured 3.1 inches of snow, CoCoRaHS station Belle Meade 0.4 W measured 3.0 inches of snow, and CoCoRaHS station Madison 1.2 WSW measured 3.0 inches of snow. The Nashville International Airport observer measured 2.8 inches of snow. The roof of a dock at Blue Turtle Bay Marina in Old Hickory on Old Hickory Lake collapsed onto numerous houseboats due to the weight of ice and snow, although no one was injured. Another metal carport also collapsed onto a vehicle in south Nashville due to the weight of the ice and snow.

Winter Storm, Wilson

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Wilson forecast zone
Reported by
CoCoRaHS
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Snow totals up to around 5 inches were reported across the county. CoCoRaHS station Lebanon 11.5 SSE measured 5.2 inches of snow, CoCoRaHS station Gallatin 5.7 SSE measured 4.9 inches of snow, and CoCoRaHS station Mount Juliet 4.0 SE measured 3.3 inches of snow. Staff at NWS Nashville near Green Hill measured 3.0 inches of snow.

Winter Storm, Smith

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Smith forecast zone
Reported by
CoCoRaHS
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Snow totals up to around 5.5 inches were reported across the county. CoCoRaHS station Carthage 8.7 NNE measured 5.5 inches of snow, CoCoRaHS station Elmwood 4.5 NNE measured 5.0 inches of snow, and CoCoRaHS station Carthage 2.8 WSW measured 4.0 inches of snow.

Winter Storm, Jackson

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Jackson forecast zone
Reported by
Social Media
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Snow totals up to around 4 inches were reported across the county. Social media reports indicated 3.5 inches of snow fell in Gainesboro.

Winter Storm, Overton

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Overton forecast zone
Reported by
CoCoRaHS
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Snow totals up to 3 inches were reported across the county. CoCoRaHS station Livingston 4.1 WSW measured 3.0 inches of snow, and CoCoRaHS station Rickman 3.8 ESE measured 1.9 inches of snow. Social media reports indicated 3 inches of snow fell in Livingston.

Winter Storm, Fentress

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Fentress forecast zone
Reported by
CoCoRaHS
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Jamestown 3.1 SE measured 4.0 inches of snow, and CoCoRaHS station Clarkrange 6.0 NE measured 3.8 inches of snow.

Winter Storm, Putnam

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Snow totals up to 3 inches were reported across the county. CoCoRaHS station Cookeville 5.4 WNW measured 2.5 inches of snow, and CoCoRaHS station Cookeville 1.0 SW measured 2.5 inches of snow. Social media reports indicated 2 to 3 inches of snow fell in Cookeville.

Winter Storm, Cumberland

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Cumberland forecast zone
Reported by
CoCoRaHS
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Crossville 5.8 SSW measured 4.0 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 2.5 inches of snow. The public reported 4 inches of snow in Pleasant Hill, social media reports indicated 3.5 inches of snow fell in Crossville, and a trained spotter measured 3 inches of snow in Rinnie.

Winter Storm, Perry

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Perry forecast zone
Reported by
Social Media
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. Social media reports indicated 4 inches of snow fell in Lobelville.

Winter Storm, Hickman

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Hickman forecast zone
Reported by
CoCoRaHS
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Snow totals up to 3 inches were reported across the county. CoCoRaHS station Bon Aqua 3.0 ESE measured 2.9 inches of snow, and CoCoRaHS station Centerville 9.5 N measured 1.7 inches of snow. Social media reports indicated 3 inches of snow fell in Bon Aqua.

Winter Storm, Williamson

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Williamson forecast zone
Reported by
CoCoRaHS
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Snow totals up to 5 inches were reported across the county. CoCoRaHS station College Grove 0.3 SSW measured 5.0 inches of snow, CoCoRaHS station Eagleville 3.9 WSW measured 4.7 inches of snow, CoCoRaHS station Franklin 4.4 W measured 3.5 inches of snow, and CoCoRaHS station Nolensville 2.4 SW measured 3.5 inches of snow.

Winter Storm, Rutherford

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Rutherford forecast zone
Reported by
CoCoRaHS
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Snow totals up to 5 inches were reported across the county. CoCoRaHS station Murfreesboro 5.5 NNW measured 5.0 inches of snow, CoCoRaHS station Rock Vale 4.5 S measured 4.5 inches of snow, and CoCoRaHS station Christiana 3.0 W measured 4.2 inches of snow.

Winter Storm, Cannon

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Cannon forecast zone
Reported by
CoCoRaHS
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Centertown 9.0 WSW measured 3.5 inches of snow, and CoCoRaHS station Woodbury 4.0 SE measured 2.8 inches of snow.

Winter Storm, Dekalb

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Dekalb forecast zone
Reported by
CoCoRaHS
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Snow totals up to 3 inches were reported across the county. CoCoRaHS station Smithville 4.9 WSW measured 3.0 inches of snow, and CoCoRaHS station Dowelltown 5.8 NE measured 3.0 inches of snow.

Winter Storm, White

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Sparta 8.6 NW measured 2.0 inches of snow. Social media reports indicated 4 inches of snow fell on Bon Air Mountain.

Winter Storm, Lewis

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Lewis forecast zone
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Hohenwald 2.2 SE measured 3.0 inches of snow. Social media reports indicated 4 inches of snow fell in Hohenwald. A carport collapsed onto a vehicle in Hohenwald due to the weight of ice and snow.

Winter Storm, Maury

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Maury forecast zone
Reported by
CoCoRaHS
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Columbia 1.2 SSW measured 3.2 inches of snow.

Winter Storm, Marshall

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Marshall forecast zone
Reported by
CoCoRaHS
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Snow totals up to 5 inches were reported across the county. CoCoRaHS station Lewisburg 6.2 SSE measured 4.7 inches of snow, CoCoRaHS station Lewisburg 4.2 NNE measured 4.5 inches of snow, and CoCoRaHS station Cornersville 3.6 SE measured 4.0 inches of snow.

Winter Storm, Bedford

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Bedford forecast zone
Reported by
CoCoRaHS
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Shelbyville 3.1 ESE measured 4.0 inches of snow, and CoCoRaHS station Shelbyville 8.9 WSW measured 4.0 inches of snow.

Winter Storm, Coffee

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Coffee forecast zone
Reported by
CoCoRaHS
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Manchester 2.6 WNW measured 3.3 inches of snow, and CoCoRaHS station Manchester 6.5 ENE measured 2.5 inches of snow.

Winter Storm, Warren

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Snow totals up to around 5 inches were reported across the county. CoCoRaHS station Mcminnville 8.5 ESE measured 5.1 inches of snow, and CoCoRaHS station Morrison 1.9 SSW measured 3.0 inches of snow. Social media reports indicated 4 inches of snow fell in Irving College.

Winter Storm, Trousdale

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Trousdale forecast zone
Reported by
CoCoRaHS
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

Snow totals up to around 5 inches were reported across the county. Social media reports indicate 5 inches of snow fell in Hartsville.

Winter Storm, Grundy

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Grundy forecast zone
Reported by
CoCoRaHS
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Snow totals up to 4 inches were reported across the county. CoCoRaHS station Beersheba Springs 2.1 ENE measured 3.6 inches of snow. Emergency management reported 2 to 3 inches of snow across most of the county.

Winter Storm, Wayne

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Wayne forecast zone
Reported by
CoCoRaHS
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

Snow totals up to 6 inches were reported across the county. CoCoRaHS station Waynesboro 4.7 WSW measured 4.6 inches of snow. Media reports indicated 5 inches of snow fell in Waynesboro.

Winter Storm, Lawrence

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Lawrence forecast zone
Reported by
CoCoRaHS
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Snow totals up to 6 inches were reported across the county. CoCoRaHS station Loretto 5.2 NE measured 5.0 inches of snow. Media reports indicated 6 inches of snow fell in Loretto, and 5 inches of snow fell in Lawrenceburg.

Winter Storm, Giles

When
February 17, 4:00 PM CST to February 18, 5:00 PM CST
Where
Giles forecast zone
Reported by
Broadcast Media
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Snow totals up to 6 inches were reported across the county. Media reports indicated 6 inches of snow fell in Minor Hill, 5 inches of snow fell in Pulaski, and 4.5 inches of snow fell in Stella.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946054, 946056, 946057, 946058, 946060, 946061, 946063, 946064, 946065, 946066, 946069, 946070, 946071, 946072, 946075, 946076, 946079, 946081, 946084, 946085, 946086, 946087, 946088, 946089, 946090, 946091, 946092, 946093, 946094, 946095, 946096, 946097, 946098, 946099, 946100, 946101.